6 doctors weighed in:

Can some eye drops exacerbate your conjunctivitis?

6 doctors weighed in
Dr. Jon Fishburn
Ophthalmology
3 doctors agree

In brief: Yes

As an interesting fact, most of the conjunctivitis I see is virally caused.
Often an affected individual has been treated at Urgent care facility after hrs, & is prescribed an antibiotic, usually an aminoglycoside (gentamicin, or tobramycin). When they see me, it's on the basis of worsening eye condition. Often (not always) 1 of these 2 antibiotics causes significant ocular Irritation.

In brief: Yes

As an interesting fact, most of the conjunctivitis I see is virally caused.
Often an affected individual has been treated at Urgent care facility after hrs, & is prescribed an antibiotic, usually an aminoglycoside (gentamicin, or tobramycin). When they see me, it's on the basis of worsening eye condition. Often (not always) 1 of these 2 antibiotics causes significant ocular Irritation.
Dr. Jon Fishburn
Dr. Jon Fishburn
Thank
1 comment
Dr. Mark Sibley
Dr.Fishburn is correct ..And in my practice the #1 eye drop that makes bloodshot eyes worse is Visine-like eye drops...Do NOT use those type of eye drops...
Dr. Robert Alexander
Surgery - Plastics
1 doctor agrees

In brief: Yes

Some have preservatives (longer shelf life) and may also irritate the conjunctiva due to sensitivities of individual patients.

In brief: Yes

Some have preservatives (longer shelf life) and may also irritate the conjunctiva due to sensitivities of individual patients.
Dr. Robert Alexander
Dr. Robert Alexander
Thank
Read more answers from doctors